MAUDE Adverse Event Report: MEDTRONIC NAVIGATION, INC STRAIGHT SUCTION 9733449 EM ENT; INSTRUMENT, STEREOTAXIC

MEDTRONIC NAVIGATION, INC STRAIGHT SUCTION 9733449 EM ENT; INSTRUMENT, STEREOTAXIC
Model Number 9733449
Medical Device Problem Code Material Integrity Problem (2978)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 12/10/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No parts have been returned for analysis.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received information regarding a navigation device being used for a functional endoscopic sinus surgery (fess).The surgeon was having difficulty verifying one of their straight suctions.It had a distance to divot value of 3.0 they swapped to another straight suction, and that verified immediately.There was a reported delay of less than one hour and no reported impact to patient outcome.After the case the surgeon tested the two suctions.The suction that did not verify was now verifying and the suction that was verifying was now returning a divot reading of >3.The report is on the first suction that was used.
 
Additional Manufacturer Narrative
Additional information: additional review of the returned part found that the suction failed the divot test and that the tip was not physically damaged or dented.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
The suction was returned for analysis.Functional testing found that the suction was damaged and was unable to be verified.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Additional information was received.It was noted by a representative that this issue was caused by the suction being bent.If information is provided in the future, a supplemental report will be issued.

Brand Name
STRAIGHT SUCTION 9733449 EM ENT
Common Device Name
INSTRUMENT, STEREOTAXIC
Manufacturer (Section D)
MEDTRONIC NAVIGATION, INC
826 coal creek circle
louisville CO 80027
MDR Report Key8219221
Report Number1723170-2019-00096
Device Sequence Number11170463
Product Code HAW
UDI-Device Identifier00613994378422
UDI-Public00613994378422
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K050438
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 04/09/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number9733449
Device Catalogue Number9733449
Device Lot Number18042771
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/06/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/10/2018
Supplement Date Received by Manufacturer01/07/2019
03/07/2019
03/25/2019
Initial Report FDA Received Date01/04/2019
Supplement Report FDA Received Date01/29/2019
03/25/2019
04/09/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age66 YR
Patient Weight62